Journal of High Energy Physics (Nov 2017)

Finite-action solutions of Yang-Mills equations on de Sitter dS4 and anti-de Sitter AdS4 spaces

  • Tatiana A. Ivanova,
  • Olaf Lechtenfeld,
  • Alexander D. Popov

DOI
https://doi.org/10.1007/jhep11(2017)017
Journal volume & issue
Vol. 2017, no. 11
pp. 1 – 35

Abstract

Read online

Abstract We consider pure SU(2) Yang-Mills theory on four-dimensional de Sitter dS4 and anti-de Sitter AdS4 spaces and construct various solutions to the Yang-Mills equations. On de Sitter space we reduce the Yang-Mills equations via an SU(2)-equivariant ansatz to Newtonian mechanics of a particle moving in ℝ3 $$ {\mathbb{R}}^3 $$ under the influence of a quartic potential. Then we describe magnetic and electric-magnetic solutions, both Abelian and non-Abelian, all having finite energy and finite action. A similar reduction on anti-de Sitter space also yields Yang-Mills solutions with finite energy and action. We propose a lower bound for the action on both backgrounds. Employing another metric on AdS4, the SU(2) Yang-Mills equations are reduced to an analytic continuation of the above particle mechanics from ℝ3 $$ {\mathbb{R}}^3 $$ to ℝ2,1 $$ {\mathbb{R}}^{2,1} $$. We discuss analytical solutions to these equations, which produce infinite-action configurations. After a Euclidean continuation of dS4 and AdS4 we also present self-dual (instanton-type) Yang-Mills solutions on these backgrounds.

Keywords